Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 16, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 12, 2018, 3:25 PM MST for 6 counties in Arizona. It took effect at May 13, 2018, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2018, 3:25 PM MST (22:25 UTC)
- In effect from
- May 13, 2018, 11:00 AM MST
- Expired
- May 13, 2018, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3327 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097 WWUS85 KTWC 122225 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 325 PM MST Sat May 12 2018 AZZ151-152-130300- /O.NEW.KTWC.FW.W.0016.180513T1800Z-180514T0100Z/ /O.CON.KTWC.FW.W.0015.000000T0000Z-180513T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 325 PM MST Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... A Red Flag Warning remains in effect through 8 PM MST this evening. The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 6 PM MST Sunday. * AFFECTED AREA...The Red Flag Warning this evening covers all of fire weather zones 151 and 152. The Red Flag Warning for Sunday covers southeast portions of fire weather zone 151 and much of zone 152. * TIMING...The Red Flag Warning is in effect until 8 PM MST this evening. The Red Flag Warning on Sunday is in effect from 11 AM to 6 PM MST. * WINDS...Sustained 20-foot winds out of the southwest at 20 to 25 mph with gusts to 40 mph will continue into this evening. Sustained 20-foot winds on Sunday will be out of the southwest at 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 10 to 17 percent into this evening. Minimum humidity values on Sunday will range from 10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-153-130300- /O.CON.KTWC.FW.W.0015.000000T0000Z-180513T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 325 PM MST Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150 AND 153... * AFFECTED AREA...Eastern two-thirds of fire weather zone 150 and all of fire weather zone 153. * TIMING...The Red Flag Warning is in effect until 8 PM MST this evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum humidity values range from 10 to 17 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
037 WWUS85 KTWC 130305 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 805 PM MST Sat May 12 2018 AZZ151-152-131200- /O.EXP.KTWC.FW.W.0015.000000T0000Z-180513T0300Z/ /O.CON.KTWC.FW.W.0016.180513T1800Z-180514T0100Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 805 PM MST Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR FIRE WEATHER ZONES 151 AND 152... A Red Flag Warning remains in effect from 11 AM to 6 PM MST Sunday. * AFFECTED AREA...The Red Flag Warning for Sunday covers southeast portions of fire weather zone 151 and much of zone 152. * TIMING...The Red Flag Warning on Sunday is in effect from 11 AM to 6 PM MST. * WINDS...Sustained 20-foot winds on Sunday will be out of the southwest at 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum humidity values on Sunday will range from 10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-153-130415- /O.EXP.KTWC.FW.W.0015.000000T0000Z-180513T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 805 PM MST Sat May 12 2018 ...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR FIRE WEATHER ZONES 150 AND 153... $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
394 WWUS85 KTWC 130942 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 242 AM MST Sun May 13 2018 AZZ151-152-140100- /O.CON.KTWC.FW.W.0016.180513T1800Z-180514T0100Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 242 AM MST Sun May 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... * AFFECTED AREA...The Red Flag Warning covers southeast portions of fire weather zone 151 and much of zone 152. * TIMING...The Red Flag Warning in effect from 11 AM this morning to 6 PM MST this evening. * WINDS...Sustained 20-foot winds will be out of the southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 10 to 17 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
058 WWUS85 KTWC 132143 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 243 PM MST Sun May 13 2018 AZZ151-152-140100- /O.CON.KTWC.FW.W.0016.000000T0000Z-180514T0100Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 243 PM MST Sun May 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... * AFFECTED AREA...The Red Flag Warning covers southeast portions of fire weather zone 151 and much of fire weather zone 152. * TIMING...Red Flag Warning in effect until 6 PM MST this evening. * WINDS...Sustained 20-foot speeds southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum humidity ranging from 10 to 17 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
135 WWUS85 KTWC 140108 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 608 PM MST Sun May 13 2018 AZZ151-152-140215- /O.EXP.KTWC.FW.W.0016.000000T0000Z-180514T0100Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 608 PM MST Sun May 13 2018 ...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... Wind speeds continued to diminish. Thus, the warning was allowed to expire on time. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 12, 9:30 AM MST, 5 hours 55 minutes earlier.
Area forecast discussion, May 12, 9:30 AM MST, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 930 AM MST Sat May 12 2018 .SYNOPSIS...Expect breezy to windy conditions with near normal daytime temperatures this weekend. A gradual daily warming trend will then occur Monday through Thursday with above normal temperatures continuing next Friday. Generally lighter winds Monday through Wednesday before stronger winds return late next week. && .DISCUSSION...Clear skies prevail across southeast Arizona at this time. Surface winds at lower elevations valid 9 am MST were from the south to southwest at 10-20 mph with gusts near 30 mph. Surface temps at lower elevations valid 9 am MST ranged from the mid 70s-lower 80s, and these temps were about 2-6 degrees lower versus 24 hours ago. A very dry regime was also depicted via the 12/12Z KTWC, with a total precip water value of 0.37 inch. 12/12Z upper air plots depicted an Omega pattern over the eastern Pacific and western CONUS. A 553 dm low was centered over northeast Nevada; a north-to-south ridge axis was further west and near 135W; and a trough axis was even further west near 155W. Moderate to strong southwesterly to westerly flow above 850 mb prevailed across southeast Arizona. Sunny skies will occur across this forecast area today. A tight mid- level pressure gradient around the southeast periphery of the upper low centered over northeast Nevada and across the area will result in gusty south to west winds into this evening. A Wind Advisory is in effect from 11 am to 8 pm MST this evening for much of southeast Arizona (excluding western Pima County). Patchy blowing dust may occur due to the gusty winds. High temperatures this afternoon will be about 5-10 degrees cooler versus 24 hours ago, but these expected high temps will still be quite close to normal for May 12. Winds will diminish most locales later this evening with the loss of daytime heating. There are no updates planned at this time. Please refer to the additional sections for further detail. && .AVIATION...Valid through 13/18Z. Clear skies thru tonight then a few clouds at 10k-15k ft AGL and a few clouds above 20k ft AGL Sunday morning. Surface wind this afternoon and evening sly to wly 15-30 kts with gusts near 40 kts. Surface wind late tonight and early Sunday morning sely/sly 5-10 kts. Surface wind toward end of valid period sly/swly 10-20 kts with gusts near 25 kts. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER...A Red Flag Warning is in effect for much of southeast Arizona (western Pima County excluded) from 11 am this morning to 8 pm MST this evening. The combination of strong and gusty mainly southwest winds, low relative humidity and a high fire danger will create critical fire conditions. Expect gusty mainly southwest winds again Sunday afternoon. Although critical fire conditions are not expected to widespread nor long- lived, the potential exists for at least a few locales to briefly achieve Red Flag criteria Sunday afternoon. Somewhat less wind should then prevail into the middle of the upcoming week before stronger winds to return next Thursday and Friday. Otherwise, daytime temperatures will be near seasonal normals this weekend then warming to about 5-10 degrees above normal during the latter part of the upcoming week. && .PREV DISCUSSION /330 AM MST/...Rather warm May morning thanks to gusty winds across the area. Temperatures at 3 am were mostly in the 60s and 70s. These gusty winds will continue throughout the weekend. Although wind speeds will not be as strong as Friday still strong enough for a wind advisory to be issued across much of the area. Fire weather concerns are addressed in the fire weather section below. The gusty winds are associated with a quasi-stationary upper level low over northern Nevada. This feature will gradually weaken this weekend into early next week with daytime highs will be right normal. Upper level ridging builds over the area middle part of next week resulting in daytime highs warming back up and less wind. Gusty winds return end of next week as another upper level trof moves into the desert southwest. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 8 PM MST this evening for AZZ150>153. Wind Advisory from 11 AM this morning to 8 PM MST this evening for AZZ502>515. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:06 AM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 18 hr |
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.